please help: reaction to high dose intravenous steroids

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

please help: reaction to high dose intravenous steroids

Postby ljm » Tue Apr 05, 2011 7:44 pm

my sister has gone to emergency, she finished a three day course of high-dose intravenous prednisone and then a couple days later kind of collapsed, she's feeling very "ill" and weak, legs have suddenly gone out on her. i'm trying to google side effects, can anyone give me an idea of whats happening?
User avatar
ljm
Family Elder
 
Posts: 153
Joined: Wed Mar 30, 2005 2:00 pm

Advertisement

dunno...

Postby leetz » Tue Apr 05, 2011 8:45 pm

maybe a flare-up...unrelated to steroid???
GOD BLESS.... CCSVI treatment Dr. Siskin great doc....symptom's improved for about 3 week's (gait, balance, spasticity) now back to square 1...
User avatar
leetz
Family Elder
 
Posts: 294
Joined: Tue Oct 06, 2009 2:00 pm

Postby LR1234 » Wed Apr 06, 2011 2:51 am

I had a bad reaction to steroids (they made my legs go hollow and weak) and I felt awful but this sounds more serious. Maybe her blood pressure has dropped or something. I don't believe in coincedences really so if this was straight after taking the IV steroids I would say they are connected.
Maybe they could give her IVIg treatment instead next time or something??
I hope she feels better soon x
LR1234
Family Elder
 
Posts: 1505
Joined: Wed Feb 11, 2009 3:00 pm
Location: California

Postby KateCW » Wed Apr 06, 2011 6:06 am

How high is high dose? Did they taper her off for a few days? Supposedly you don't have to taper if high dose has been taken for less than 7 days, but I don't agree with that ( I take high dose oral Pred under family doc supervision about 3 times per year). I know how I feel when coming down to lower dose.

My understanding is that your body stops making its own Pred of you bombard it with high doses and you can "crash" if stopped too abruptly.
\Its great stuff and I need the relief I get a few times per year, but the side effects can be rough.

Let us know what happens.
Kathy, 49 with PPMS,full time scooter.
Married to a wonderful man, mother to a darling 9 yr old boy
User avatar
KateCW
Family Elder
 
Posts: 125
Joined: Fri Jan 01, 2010 3:00 pm

steroid experiences

Postby hwebb » Wed Apr 06, 2011 1:27 pm

I get those effects from the steroids too (trouble walking afterwards...though usually my walking is fine). Doc says it's just a former injury flaring up, and is a common side effect of the steroids. The steroid they give me during a relapse helps to clear up my thinking, but causes a big deterioration in my walking ability.

I can't tolerate the regular steroid MSers take (methylprednisalone) at all -causes me to become unconscious and twitching, then massive head tightness and slurred speech. When this happened to me I thought my brain had swelled...but now I susepct it caused further irritation to my already diseased and inflamed veins.
User avatar
hwebb
Family Elder
 
Posts: 356
Joined: Thu Nov 26, 2009 3:00 pm
Location: Melbourne, Australia


Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service